So today I saw my rheumy my 3 month visit with lots of issues to discuss. I currently am taking plaquenil 400 per day but it is not doi g anything for me so I’m gonna start methotrexate. I was wondering if antine has any info they could share about it. And also if it seems to help ur symptoms. Thanks
I take it and have been on it for about 6 months. I also take plaquenil. I have thinning hair and some stomach issues but haven’t noticed much else, good or bad.
I have been on MTX for about two yrs. I started on 5 mg and have worked my way up to 10 mg.
The first couple of weeks I wanted to give up on it because of the side effects with my stomach
and overall feeling of "blah" (even worse than the normal lupus "blah"). Someone told me to try
and give it a little bit longer, and I am glad that I did. I can tell a little difference in my pain and with
my energy. So just try to hang with it if it gives you bad side effects because they will go away once
your body gets used to the medicine.
I think a lot of people tolerate it well from my experience in pharmacy, but one girl I know who has an extremely rare autoimmune disorder that affects her eyes and will ultimately lead to blindness, has a horrible time with it. It has left ulcers in her mouth she throws up a lot and is totally miserable. She has migraines and can hardly get up from being so sick. I would talk with my doctor about what to expect. Try it, it may work for you. Plaquenil was not strong enough for me either, but my Rheumy put me on Chloraquine and it has done wonders. That might also be an option you can discuss with your Dr., they also suggest Arava for people not getting relief with plaquenil, but Arava has issues of its own. (of course all medications affect the body in some way) That is just a couple more options to think about and talk with your doctor about. Arava you have to have liver panel follow ups often I think, which could be a nucience.
I was on MTX prior to diagonsis with Lupus, when they still thought I had seronegative RA. It was effective for about a year and then the benefits became less noticible and activity increased. I didn't really have any negative side effects from the MTX, but was careful and eat to sooth your stomach. I have had substantial hair loss on the Plaquenil and have only been on it since July - 400 mg a day. I can't say i have seen substantial benefits...fatigue is killing me. I think I have an appointment in the next couple weeks with the Rheumy, so we'll see what he says. Good luck!!
i was on it for a while, i did good on it, there is a b vitamin thry give u to take with it to keep u from loosing your hair but i can not rember the number. i had one doc. put me on it then she moved and the next doc. decided i did not need it even after i told her i was pain free with it, needless to say i fired her, i am still looking for one that knows how to treat lupus in my area. my gp looked at me last month and said i have no idea how to treat lupus, been seeing him for 3 yrs and had so much trouble with him and thats y.
I had to take Folic Acid with my MTX.
that what it was, that i took with MTX
I just began taking MTX last week, Monday. So now I am on 7.5mg of MTX on Monday only, 30mg of Prednisone daily, 1mg folic acid daily, and 30mg of Citrolapram (Celexa) daily.
Anyways, the MTX has def reared its ugly side effects head for me. I feel overly exhausted, confused, dizzy, headaches off and on, tinnitus (which this side effect has to be the craziest for me! lol The voices in my head are having a party that is off the hook I guess, cause the party horns keep on blowing. lol), uncontrollable sweating (probably the nastiest side effect, as far as physical ones go), nausea off and on.... and I think that covers it from the MTX. Add in there the desperate, unsatisfiable hunger in between the nausea from the prednisone, and that how I feel as of the past few weeks.
I hear that waiting for the side effects to subside is worth it in the long run and will really help get the quality of life back.... I just hope the sooner the better. I hate not feeling like myself... and no one really understands. I know they want too, but it's hard to explain to people (as you all know), but it's def not me.
Good luck! Maybe you'll be one of the lucky ones and it won't affect you at all though. :) From what I understand from all my research and people on here, is that everybody reacts differently... which can be good or bad, I guess.